The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Nortryptiline - 175mg and still going strong!


#1

Well…I have titrated my Nortryptiline every other day. I am now taking 100 mg in the a.m. and another 75 at about 6:00 p.m.

Except for a tiny bit of dry mouth (and I mean tiny)…I have seen absolutely no benefits and/or side effects of this medication.

I have only been at this dose for about 3 days…but you would think that I would have felt SOMETHING by know…who the hell knows anymore :roll:

I have made contact with our Laboratory Medical Director…Dr. Carmen Wiley. She is going to research if we have the ability to get a blood draw and send this sample into a reference Lab for some sort of Metabolic Analysis???

I am thankful that I am able to go to work still and still enjoy time with my family, etc. That being said, this is getting fu###### OLD !!! is there any medication that can penetrate me and stop this vicious , chronic, cycle. WTF???

Todd


#2

Wow! You really are the super metabolizer.I just hope you get some relief soon!


#3

Omgosh, I had a hard time going to 15mg. Im still only on 14mg.

If its worth anything, side effects or not, it still took a couple weeks to notice a difference.
So just because you take alot may not mean that you will see results any sooner, especially since you do metabolize so quickly.
I would keep with it for at least 3 weeks until you ditch it. It’s helped me. Not 100% but have good and bad days now.

Kristina


#4

Todd,

You’re like superman dude. Unreal the amount of Nori you’re on with little effect. At 7.5 mg of amitriptyline I was fast becoming a train wreck. Feel a hundred times better now off of that stuff.

I’ve never heard of a case like yours where drugs do not penetrate! Your brain is made out of titanium. WOW

S


#5

Not sure but, am wondering why a 2nd preventative hasn’t been added in yet. Some of us need more than 1 daily med to get close to normal! I would ask to lower the Nortriptalyne dose and add in Verapamil. I would doubt that after only 3 days you would have much relief from any daily med. Most docs agree that it takes 6-8 weeks for it to fully do its thing.
Hang in there!

Pam


#6

thanks for the “pep talk” guys…i kind of needed it :?

i did read, in fact, that nortryptiline does not start having a postive effect for 6-8 weeks…unlike some other meds. i will just keep on keeping on :cry:

i swear i have a eustasticion (sp?) tube issue going on in both ears…but they always do scans and find nothing wrong or odd about them. or…fluid in the ears that needs some type of diuretic to eliminate the excess fluids.

i dont know anymore…i feel like i am looking for a needle in a haystack :twisted:

on a happier note…i am heading to Vegas in about 6 weeks for a conference on heart transplant. this is the (current) hometown of “Rockys Mom”…aka Kelley. **She is one of the nicest, most helpful, giving and smartest person that I have ever met! ** (she gets a free heart transplant if she ever needs one :smiley: )

In between the conference, throwing some dice and enjoying Vegas in general…I hope to meet up with Kelley and her family. Dinner is on me Kelley!!!

todd


#7

Todd,
Maybe you could try the Otovent,I have used it and it pops my ears and opens the eustacian tubes,at least it feels like it.On menieres.org there was an Italian doc on recently who used it as part of his treatment plan for menieres. So I gave it a go.Might be worth a shot.
I’m with everyone else as well that it takes some time for the meds to kick in.Took a few weeks on ami which is a relative of nori and then 2 months out biggest difference.

(NB from admin: this image links to a product this member has found helpful and at the same time helps fund the site: As an Amazon Associate I earn from qualifying purchases. More recommended products here. Thanks for your support!)


#8

Hi Todd,
That is amazing that you can tolerate Vegas! Wow! How do you manage? I can’t even tolerate a store these days.
I was also wondering if your doc feels very strongly in your MAV diagnosis. I too was able to tolerate some meds to very high levels (topamax for example) but nothing helped and that is why I think my doctor started to doubt the MAV diagnosis. Of course I also have rocking 24/7 and symptoms 24/7 which my doc said was not MAV. My other symptoms are classic for MAV so he thought something else too is going on and that is why I am not responding to any meds, even at therapeutic (and then some) doses. I don’t put tremendous stock in my doc because he is not super familiar with MAV like some of the experts so I was wondering if your doc has shed any more insight into your situation?
Thanks so much and here’s hoping in time nort will do it for ya!
Christine


#9

I have bumped it up to 200 mg and will sit there for a few weeks and see if I notice anything. (good or bad)

The only thing I have noticed so far is slight cotton/dry mouth…but nothing major. Little sip of water and I am fine.

Doc said I could go up to 250mg, but I think I will just sit at 200mg for awhile and see what happens.

todd